Does Ozempic cause erectile dysfunction?There's no proof it directly causes ED. A 2024 claims-based study found more ED diagnoses among non-diabetic men using semaglutide for weight loss (about 1.47% vs 0.32%), but the absolute numbers were small, the study shows association rather than causation, and the signal may reflect rapid weight loss, hormonal flux or more frequent medical visits surfacing existing issues. Other evidence points the opposite way. The net effect likely depends on your situation.
Does Ozempic help erectile dysfunction?Not directly or quickly, and it isn't approved for ED. But it treats obesity and diabetes - the main causes of most organic ED - so over months to years it may improve erections indirectly by improving the underlying metabolic and vascular health. A 2025 pilot found the related drug tirzepatide raised testosterone and improved erectile scores in obese men with low testosterone. Treat ED directly in the meantime.
Should I take Ozempic to treat ED?No. It's the wrong tool for treating erectile dysfunction - it's slow, indirect, expensive for that purpose, and not approved for it. First-line ED treatments like sildenafil and tadalafil work directly and quickly. A GLP-1 drug only makes sense if you have a metabolic reason to take it (diabetes, obesity, cardiovascular risk), in which case any erectile benefit is a bonus.
Does Ozempic lower testosterone?The evidence is mixed. Losing body fat generally raises testosterone (obesity lowers it), and a 2025 tirzepatide study found higher testosterone with treatment. However, a 2024 study reported more low-testosterone diagnoses among semaglutide users, possibly due to rapid weight loss or more testing. If you're concerned, ask your clinician to check your levels.
Does Ozempic lower libido?Reduced libido isn't a listed side effect, and there's no strong study proving it. Some men report lower desire (often during rapid weight loss or early side effects), while others report higher desire as they lose weight and feel better. If your libido drops noticeably, raise it with your prescriber - it may ease as your weight stabilizes, or point to something addressable like low testosterone.
Can I take Viagra or Cialis with Ozempic?Generally yes, under medical supervision - there's no well-documented dangerous interaction, and many men take both. The GLP-1 drug may slightly affect how an oral ED pill is absorbed (it slows digestion), but the critical safety rule is unrelated: never combine PDE5 inhibitors with nitrate heart medications. Have one clinician review your full medication list.
Does Wegovy affect erectile function differently from Ozempic?They're the same drug (semaglutide); Wegovy is simply the higher-dose version approved for weight management. So the mechanisms are the same. Any difference would come from the dose and the fact that Wegovy users are being treated for weight rather than diabetes - which is the non-diabetic group where the short-term ED signal appeared.
Does Mounjaro or Zepbound (tirzepatide) help testosterone and erections?A small 2025 pilot study found tirzepatide raised both total and free testosterone and improved erectile-function scores in obese men with low testosterone, outperforming testosterone replacement and lifestyle changes over two months. It's promising but preliminary - small and short-term - and tirzepatide is not approved to treat ED or low testosterone.
Will my ED get better if I lose weight on a GLP-1 drug?Quite possibly, over time. Weight loss has strong evidence for improving erections - a 2004 JAMA trial saw about a third of obese men with ED improve with sustained weight loss. GLP-1 drugs are highly effective weight-loss tools, so the metabolic path to better erections is real, though it unfolds over months, not days.
Is the ED from Ozempic permanent?Nothing in the evidence suggests permanent damage. The short-term dip some men report is most plausibly linked to the transition of rapid weight loss (hormonal flux, side effects, caloric deficit), which tends to improve as weight stabilizes. If erectile problems persist, get evaluated - the cause is usually addressable.
What should I do if my erections change after starting a GLP-1 drug?Don't stop the drug on your own, and don't assume the worst. Raise it with your clinician, who can check testosterone, blood pressure, mood and other medications, and can treat the ED directly while you stay on the metabolic medication. A sudden, complete loss of function - especially with other symptoms - warrants prompt attention.